{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,1]],"date-time":"2026-05-01T20:29:09Z","timestamp":1777667349698,"version":"3.51.4"},"reference-count":18,"publisher":"SAGE Publications","issue":"7","license":[{"start":{"date-parts":[[1998,7,1]],"date-time":"1998-07-01T00:00:00Z","timestamp":899251200000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Hum Exp Toxicol"],"published-print":{"date-parts":[[1998,7]]},"abstract":"<jats:p>We report a case of a 29-year-old woman with a borderline personality disorder who presented with intentional substantial acetaminophen (paracetamol) overdosage on nine occasions during a period of 21 months. In most cases, the patient presented at the hospital within 4 h after ingestion and was treated with gastric lavage, activated charcoal, laxatives and intravenous N-acetylcysteine. During the sixth overdosage the patient developed a rash on her chest and shoulders which was considered an anaphylactoid reaction to N-acetylcysteine. Therefore she was treated with oral methionine subsequently, but developed the rash again. The rash was then ascribed to the repeated high-doses of acetaminophen and treatment with N-acetylcysteine was reinstituted. This case shows that when an anaphylactoid reaction occurs after an acetaminophen overdose and treatment with N-acetylcysteine, acetaminophen must also be taken into account as the cause of the anaphylactoid reaction before effective therapy with N-acetylcysteine is withheld.<\/jats:p>","DOI":"10.1177\/096032719801700708","type":"journal-article","created":{"date-parts":[[2017,1,18]],"date-time":"2017-01-18T18:26:20Z","timestamp":1484763980000},"page":"406-408","source":"Crossref","is-referenced-by-count":3,"title":["A dose-dependent delayed hypersensitivity reaction to acetaminophen after                 repeated acetaminophen intoxications"],"prefix":"10.1177","volume":"17","author":[{"given":"A DR","family":"Huitema","sequence":"first","affiliation":[{"name":"Slotervaart Hospital, Department of Pharmacy and Pharmacology, Louwesweg                         6, 1066 EC, Amsterdam, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"M","family":"Soesan","sequence":"additional","affiliation":[{"name":"Slotervaart Hospital, Department of Internal Medicine, Louwesweg 6, 1066                         EC, Amsterdam, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"P L","family":"Meenhorst","sequence":"additional","affiliation":[{"name":"Slotervaart Hospital, Department of Internal Medicine, Louwesweg 6, 1066                         EC, Amsterdam, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"C HW","family":"Koks","sequence":"additional","affiliation":[{"name":"Slotervaart Hospital, Department of Pharmacy and Pharmacology, Louwesweg                         6, 1066 EC, Amsterdam, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"J H","family":"Beijnen","sequence":"additional","affiliation":[{"name":"Slotervaart Hospital, Department of Pharmacy and Pharmacology, Louwesweg                         6, 1066 EC, Amsterdam, The Netherlands"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[1998,7,1]]},"reference":[{"key":"atypb1","doi-asserted-by":"publisher","DOI":"10.1192\/bjp.168.1.43"},{"key":"atypb2","doi-asserted-by":"publisher","DOI":"10.2165\/00003495-198325030-00002"},{"key":"atypb3","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM198812153192401"},{"key":"atypb4","doi-asserted-by":"publisher","DOI":"10.1016\/0140-6736(90)91388-Q"},{"key":"atypb5","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.303.6809.1026"},{"key":"atypb6","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(95)91385-8"},{"key":"atypb7","first-page":"871","volume":"55","author":"Rumack BH","year":"1975","journal-title":"Pediatrics for the Clinician"},{"key":"atypb8","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.2.6198.1097"},{"key":"atypb9","first-page":"431","volume":"32","author":"Tighe TV","year":"1994","journal-title":"Clinical Toxicology"},{"key":"atypb10","doi-asserted-by":"publisher","DOI":"10.1177\/096032719201100405"},{"key":"atypb11","doi-asserted-by":"publisher","DOI":"10.1177\/096032718800700106"},{"key":"atypb12","doi-asserted-by":"publisher","DOI":"10.1016\/0140-6736(90)92326-D"},{"key":"atypb13","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.289.6439.217"},{"key":"atypb14","doi-asserted-by":"publisher","DOI":"10.1177\/096032718400300504"},{"key":"atypb15","doi-asserted-by":"publisher","DOI":"10.1177\/096032719401300806"},{"key":"atypb16","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.1981.00340030126023"},{"key":"atypb17","doi-asserted-by":"publisher","DOI":"10.1007\/BF00315581"},{"key":"atypb18","doi-asserted-by":"publisher","DOI":"10.1111\/j.1398-9995.1996.tb04569.x"}],"container-title":["Human &amp; Experimental Toxicology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/096032719801700708","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/096032719801700708","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,29]],"date-time":"2026-04-29T07:46:21Z","timestamp":1777448781000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/096032719801700708"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1998,7]]},"references-count":18,"journal-issue":{"issue":"7","published-print":{"date-parts":[[1998,7]]}},"alternative-id":["10.1177\/096032719801700708"],"URL":"https:\/\/doi.org\/10.1177\/096032719801700708","relation":{},"ISSN":["0960-3271","1477-0903"],"issn-type":[{"value":"0960-3271","type":"print"},{"value":"1477-0903","type":"electronic"}],"subject":[],"published":{"date-parts":[[1998,7]]}}}